MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND BUBBLE DETECTOR; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND BUBBLE DETECTOR; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 23-07-50
Medical Device Problem Code Low Readings (2460)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/24/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.There was no patient involvement.H11: livanova deutschland manufactures the bubble detector.A livanova field service representative was dispatched to the facility to investigate the device and was not able to duplicate issue.The representative changed out bubble sensor and verified the system was working properly per service manual specifications.According to customer, the bubble sensor was not alarming or adjusting flow.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland received a report that a bubble sensor is not working during set up.There was no patient involvement.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
H11: a device service history review was performed and revealed that no similar events were identified on this device, therefore the affected bubble module had never been replaced since installing the s5 console in 2020.Based on investigation's results of previous similar complaints, bubble sensor under-sensing issue can be caused by: - a defective bubble sensor cable; - a defective bubble sensor module; - bubble sensor not properly connected to its module (user error).Based on above, the most likely root cause of the reported event is a failure of the bubble sensor.

Brand Name
BUBBLE DETECTOR
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80939
GM   80939
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20756849
Report Number9611109-2024-00559
Device Sequence Number20938035
Product Code DTQ
UDI-Device Identifier04033817900597
UDI-Public(01)04033817900597(11)201202
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number23-07-50
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/24/2024
Supplement Date Received by Manufacturer01/22/2025
Initial Report FDA Received Date11/22/2024
Supplement Report FDA Received Date02/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/02/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown